Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, April 24, 2006

April 24, 2006 · NWS TSA · 43 events in 12 counties and zones

33 hail, 10 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$168,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 24, 2:09 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 24, 2:09 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 AM CDT MON APR 24 2006

.DISCUSSION...
OBSERVING TWO DISTINCT AREAS OF CONVECTION THIS MORNING...ONE TO THE
EAST THAT APPEARS TO BE OUTFLOW DOMINATED THUS IS WEAKENING. A
SECOND AREA THAT IS MUCH STRONGER IS ACROSS NORTH CENTRAL OKLAHOMA AND
SOUTHERN KANSAS. 700-500MB THICKNESS/HEIGHTS SUPPORT CURRENT
MOVEMENT TO THE E-NE...WITH THE POSSIBILITY OF IT MOVING MORE SOUTH
OF EAST AS IT PROGRESSES TOWARDS THE NORTHERN SECTIONS OF THE FA.
WILL BASE FIRST PERIOD POPS OFF OF RADAR TRENDS FOR THE
AFOREMENTIONED AREAS. FOCUS THEN TURNS TO THE COLD FRONT WHICH WILL
MOVE THROUGH TONIGHT AND TUESDAY. MODEL QPF HAS REALLY BEEN ALL OVER
THE PLACE THE LAST FEW RUNS...WITH CONFIDENCE WANING EVEN FURTHER
WITH THE POOR INITIALIZATION OF 00Z NAM QPF FIELDS. THAT SAID...WILL
FAVOR HIGHEST POPS ACROSS THE NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS TONIGHT WHERE THESE AREAS WILL BE IN PROXIMITY OF THE BEST
UPPER FORCING. VERY UNSTABLE...BUT CAPPED AMS WILL PREVAIL FOR THE
AFTERNOON...BUT WEAKENING OF THE CAP WITH TIME AND INSTABILITY IN
PLACE WILL WARRANT CHANCES FOR SEVERE STORMS BY THIS EVENING...WITH
THE BEST CHANCES ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

COOLER WEATHER EXPECTED BEHIND FRONT...WITH A SLOW MODERATION IN
TEMPS EXPECTED AS THE SFC HIGH SHIFTS OF TO THE EAST WITH TIME.
SUFFICIENT MODEL DIFFERENCES STILL EXIST REGARDING RAIN CHANCES OVER
THE WEEKEND. GFS STILL FURTHER SOUTH AND STRONGER THEN THE ECMWF
CONCERNING INFLUENCES FROM THE NORTHERN STREAM UPPER SYSTEM.
PREVIOUS GFS RUNS HINTED AT RAIN CHANCES GETTING PUSHED SOUTH FOR
THE LATTER PORTION OF THE WEEKEND (SUNDAY)...BUT THE LATEST RUN
SUGGESTS A DRY SUNDAY FOR ALL OF FA EXCEPT FOR POSSIBLY FAR SE OK.
WILL CONTINUE TO SIDE WITH LOW POPS OVER THE WEEKEND GIVEN LOW MODEL
CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   87  57  64  43 /  30  60  10  10
FSM   87  64  67  47 /  20  60  40  10
MLC   87  63  66  45 /  20  50  30  10
BVO   85  52  62  40 /  40  60  10  10
FYV   80  58  63  40 /  50  70  30  10
BYV   79  59  61  41 /  50  70  40  10
MKO   86  58  65  43 /  20  50  20  10
MIO   83  55  62  39 /  50  60  20  10
F10   87  59  66  44 /  20  50  20  10
HHW   86  66  68  47 /  20  30  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 23
Hazardous weather outlook, Apr 24, 4:00 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT MON APR 24 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET....THIS EVENING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTH OF INTERSTATE 44.

DISCUSSION...
AREA OF SHOWERS AND THUNDERSTORMS MOVING EAST ALONG THE OKLAHOMA/KANSAS
BORDER INTO NORTHEAST OKLAHOMA THIS MORNING IS MOVING INTO AN AREA OF
MORE STABLE AIR AND A CONTINUED DECREASE IN COVERAGE AND INTENSITY
IS EXPECTED EARLY THIS MORNING. PARTIAL CLEARING WILL LEAD TO INCREASINGLY
UNSTABLE AIR UNDER A STRONGLY CAPPED ENVIRONMENT DURING THE AFTERNOON. A
SLOW INCREASE IN MOISTURE WILL ALSO INCREASE CAPE VALUES TO 2000 TO 3000
J/KG BY EARLY EVENING. INCREASING VERTICAL SHEAR PROFILES COMBINED WITH
STRONG LARGE SCALE ASCENT WILL BRING A RISK OF SEVERE WEATHER TO
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EVENING AND OVER
NIGHT HOURS. THE CAPPING INVERSION WILL RESTRICT CONVECTION UNTIL IT
WEAKENS LATE IN THE AFTERNOON. VERTICAL WIND PROFILES SUGGEST THAT
ISOLATED TORNADOES ARE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY REMAIN ACROSS THE AREA...MAINLY SOUTHEAST OKLAHOMA...
TUESDAY MORNING. HIGH PRESSURE BUILDING INTO THE REGION BEHIND
THE COLD FRONT WILL PUSH THE THUNDERSTORMS EAST OF THE REGION BY MIDDAY
TUESDAY. CHANCES OF THUNDERSTORMS RETURN TO THE REGION FRIDAY AND OVER
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 24, 4:09 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT MON APR 24 2006

OKZ054>056-241100-
NOWATA OK-OSAGE OK-WASHINGTON OK-
509 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON AND NOWATA

AT 509 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF BARTLESVILLE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...
LENAPAH...OKESA...BARTLESVILLE AND DEWEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Special weather statement, Apr 24, 4:19 AM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT MON APR 24 2006

OKZ057-058-063-241100-
CRAIG OK-DELAWARE OK-OTTAWA OK-
519 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG AND DELAWARE

AT 519 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF WHITE OAK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AFTON...FAIRLAND...
NARCISSA...WYANDOTTE...OTTAWA...VINITA...WHITE OAK...PYRAMID CORNERS
AND BLUEJACKET.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The radar

The Tulsa radar (KINX), 64 km away, was scanning. The volume nearest the first event began at 11:30 UTC.

Open the radar archive at this moment

Event by event

33 hail, 10 thunderstorm wind. Local standard time, as filed.

Hail, Craig

When
April 24, 5:30 AM CST
Where
Craig County, 10 mi SE of Vinita
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.550, -95.017

Hail, Mayes

When
April 24, 5:30 AM CST
Where
Mayes County, Spavinaw
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.383, -95.050

Hail, Osage

When
April 24, 7:37 AM CST
Where
Osage County, 18 mi W of Burbank
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.700, -97.050

Hail, Pawnee

When
April 24, 8:50 AM CST
Where
Pawnee County, 5 mi N of Pawnee
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.400, -96.800

Thunderstorm Wind, Osage

When
April 24, 10:15 AM CST
Where
Osage County, 4 mi W of Hulah
Measured
61 kt (70 mph) estimated gust
Reported by
PARK/FOREST SERVICE
Coordinates
36.933, -96.100

Thunderstorm winds estimated at 70 miles an hour were observed at Hulah Lake. Two trees and several large tree limbs were blown down.

Hail, Washington

When
April 24, 10:38 AM CST
Where
Washington County, Copan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.900, -95.933

Hail, Osage

When
April 24, 10:59 AM CST
Where
Osage County, 5 mi NE of Okesa
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.767, -96.067

Thunderstorm Wind, Pawnee

When
April 24, 11:05 AM CST
Where
Pawnee County, 5 mi W of Pawnee
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.333, -96.883

Thunderstorm Wind, Pawnee

When
April 24, 11:20 AM CST
Where
Pawnee County, Pawnee
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.333, -96.800

Thunderstorm winds estimated at 60 miles an hour blew down a power pole and a few large tree limbs.

Hail, Nowata

When
April 24, 11:28 AM CST
Where
Nowata County, Delaware
Measured
1.5 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.783, -95.633

Hail, Washington

When
April 24, 11:30 AM CST
Where
Washington County, 1 mi E of Oglesby
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.633, -95.850

Hail, Pawnee

When
April 24, 11:30 AM CST
Where
Pawnee County, Pawnee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.333, -96.800

Hail, Nowata

When
April 24, 11:47 AM CST
Where
Nowata County, 10 mi E of Nowata
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.700, -95.450

Hail, Craig

When
April 24, 11:52 AM CST
Where
Craig County, 9 mi NW of White Oak
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.717, -95.383

Thunderstorm Wind, Craig

When
April 24, 11:52 AM CST
Where
Craig County, 9 mi NW of White Oak
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.717, -95.383

Hail, Osage

When
April 24, 11:54 AM CST
Where
Osage County, 4 mi W of Hominy
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -96.467

Thunderstorm Wind, Craig

When
April 24, 12:10 PM CST
Where
Craig County, White Oak
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
36.617, -95.267

Thunderstorm winds estimated at 70 miles an hour blew down several power poles and damaged a railroad crossing signal.

Hail, Rogers

When
April 24, 12:12 PM CST
Where
Rogers County, 6 mi NE of Bushyhead
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.533, -95.417

Penny size hail fell at Chelsea.

Hail, Pawnee

When
April 24, 12:14 PM CST
Where
Pawnee County, 10 mi E of Terlton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.183, -96.300

Hail, Craig

When
April 24, 12:24 PM CST
Where
Craig County, 8 mi SSW of Vinita
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.550, -95.200

Quarter size hail fell at Big Cabin.

Hail, Washington

When
April 24, 12:27 PM CST
Where
Washington County, 3 mi SW of Vera
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.417, -95.917

Thunderstorm Wind, Craig

When
April 24, 12:35 PM CST
Where
Craig County, 11 mi SE of Vinita
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NEWSPAPER
Coordinates
36.533, -95.017

Thunderstorm winds estimated at 60 miles an hour damaged the roof of a drive through at a bank in Ketchum.

Hail, Osage

When
April 24, 12:37 PM CST
Where
Osage County, 8 mi SE of Prue
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.150, -96.217

Quarter size hail fell at Pogue Airport.

Hail, Tulsa

When
April 24, 12:38 PM CST to 12:51 PM CST
Where
Tulsa County, Owasso
Measured
1.75 in hail
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
36.267, -95.850

Hail, Delaware

When
April 24, 12:38 PM CST
Where
Delaware County, Cleora
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.583, -94.967

Hail, Delaware

When
April 24, 12:44 PM CST
Where
Delaware County, Bernice
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.617, -94.917

Thunderstorm Wind, Mayes

When
April 24, 12:45 PM CST
Where
Mayes County, Langley
Measured
57 kt (66 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.467, -95.050

Hail, Tulsa

When
April 24, 12:48 PM CST
Where
Tulsa County, Collinsville
Measured
1.75 in hail
Property damage
$25,000
Reported by
AMATEUR RADIO
Coordinates
36.367, -95.833

Hail, Tulsa

When
April 24, 12:50 PM CST
Where
Tulsa County, Tulsa
Measured
1.75 in hail
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
36.150, -95.950

Golfball size hail fell in downtown Tulsa.

Hail, Rogers

When
April 24, 12:51 PM CST
Where
Rogers County, 6 mi W of Claremore
Measured
1.5 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.317, -95.700

Hail, Mayes

When
April 24, 12:55 PM CST
Where
Mayes County, Langley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.467, -95.050

Hail, Tulsa

When
April 24, 1:02 PM CST
Where
Tulsa County, 5 mi E of Tulsa
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
36.150, -95.867

Half dollar size hail fell near 12th Street and Sheridan.

Hail, Tulsa

When
April 24, 1:07 PM CST
Where
Tulsa County, Tulsa Intl Arpt
Measured
0.75 in hail
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.200, -95.883

Thunderstorm Wind, Tulsa

When
April 24, 1:10 PM CST
Where
Tulsa County, 6 mi E of Tulsa
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.150, -95.850

Thunderstorm winds estimated at 70 miles an hour damaged the roof of an office building. The debris broke the back windows out of a pair of cars.

Hail, Tulsa

When
April 24, 1:10 PM CST
Where
Tulsa County, 9 mi SE of Tulsa
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.050, -95.833

Penny size hail fell near the intersection of 71st Street South and Mingo Road.

Hail, Rogers

When
April 24, 1:10 PM CST
Where
Rogers County, 3 mi W of Catoosa
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.183, -95.800

Thunderstorm Wind, Tulsa

When
April 24, 1:15 PM CST
Where
Tulsa County, Bixby
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
BROADCAST MEDIA
Coordinates
35.950, -95.883

Thunderstorm winds estimated at 80 miles an hour blew some of the show room windows out of a car dealership. Some of the cars had their windows blown out. There was also roof damage.

Hail, Wagoner

When
April 24, 1:20 PM CST
Where
Wagoner County, 4 mi NE of Broken Arrow
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.083, -95.733

Hail, Tulsa

When
April 24, 1:29 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.050, -95.783

Penny size hail fell near the intersection of 51st Street and 129th East Avenue.

Hail, Wagoner

When
April 24, 1:48 PM CST
Where
Wagoner County, 10 mi NW of Wagoner
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.950, -95.517

Hail, Cherokee

When
April 24, 1:53 PM CST
Where
Cherokee County, 3 mi N of Moodys
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.083, -94.950

Thunderstorm Wind, Cherokee

When
April 24, 1:53 PM CST
Where
Cherokee County, 3 mi N of Moodys
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.083, -94.950

Hail, Adair

When
April 24, 2:15 PM CST
Where
Adair County, 8 mi N of Proctor
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.083, -94.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506452, 5506453, 5506454, 5506455, 5506456, 5506457, 5506458, 5506459, 5506460, 5506461, 5506462, 5506463, 5506464, 5506465, 5506466, 5506467, 5506468, 5506469, 5506470, 5506471, 5506472, 5506576, 5506473, 5506474, 5506475, 5506476, 5506477, 5506478, 5506479, 5506562, 5506563, 5506564, 5506565, 5506566, 5506567, 5506568, 5506569, 5506570, 5506571, 5506572, and more.